Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 182, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Oct 11, 2001, 9:49 AM CDT for Bossier Parish, Louisiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 11, 2001, 9:49 AM CDT (14:49 UTC)
- Expired
- Oct 11, 2001, 10:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bossier Parish, LA
The radar
The Shreveport radar (KSHV), 34 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 10:05 AM CDT | Thunderstorm Wind 70 E | Haughton, LA | Trees fell across portions of the Parish. The hardest hit areas were on near Haughton where 3 mobile homes in the Plaguemine Mobile Home Park were crushed by fallen trees. Winds also rolled 5 mobile homes at Cash Point Landing off State Highway 3. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 537 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
482 WUUS54 KSHV 111451 SVRSHV LAC015-111530- /NEW.KSHV.SV.W.0061.111449-111530/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 949 AM CDT THU OCT 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA * UNTIL 1030 AM CDT * AT 949 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF RED CHUTE... OR ABOUT 5 MILES NORTH OF SHREVEPORT...MOVING EAST NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOSSIER CITY AT 1010 AM CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE READY TO ACT QUICKLY. THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 65 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... BOSSIER PARISH IN NORTHWEST LOUISIANA... UNTIL 1030 AM CDT. LAT...LON 3282 9371 3241 9360 3242 9344 3295 9355
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 8:50 AM CDT, 59 minutes earlier.
Area forecast discussion, Oct 11, 8:50 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 AM CDT THU OCT 11 2001 WILL UPDATE TEXAS ZONES TO INCLUDE TORNADO WATCH ACROSS EAST TEXAS IN EFFECT THROUGH 100 PM CDT. ALSO POTENTIAL FOR HEAVY RAINFALL WILL CONTINUE THROUGH THE MORNING ESPECIALLY ACROSS NORTHEAST TEXAS AND SOUTHWEST ARKANSAS WHERE FLOODING HAS ALREADY OCCURRED. 09 .SHV...NONE.
In the hours before
Local storm report, Oct 11, 5:50 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
550 AM CDT THU OCT 11 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0200 AM PLAIN DEALING LA FLOODING
10/11/01 BOSSIER WATER INTO HOUSE NORTH OF
PLAIN DEALING. REPORTED BY
LAW ENFORCEMENT.
0400 AM JEFFERSON AR FLOODING
10/11/01 COLUMBIA RAILROAD UNDERPASS UNDER
WATER 1/2 MILE EAST OF
COUNTY LINE ON HWY 82.
18 WHEELER DAMAGED
ATTEMPTING TO CROSS.
REPORTED BY LAW
ENFORCEMENT.
0500 AM STAMPS AR FLOODING
10/11/01 LAFAYETTE FULLER MILL ROAD CLOSED
DUE TO WATER. REPORTED BY
LAW ENFORCEMENT.Special weather statement, Oct 11, 6:36 AM CDT, 3 hours 13 minutes before
ARZ061-070>072-LAZ002-TXZ112-111400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 636 AM CDT THU OCT 11 2001 OVERNIGHT FLOODING HAS RECEDED IN SOME AREAS...AND WILL SLOWLY RECEDE IN OTHERS THIS MORNING. FLOODING HAS PRODUCED TRAVELING HAZARDS ACROSS PORTIONS OF SOUTHWEST ARKANSAS... WHERE LAW ENFORCEMENT REPORTS THAT WATER ON ROADWAYS HAS CONTRIBUTED TO EARLY MORNING ACCIDENTS. MOTORISTS ARE URGED TO REDUCE SPEED AND EXERCISE GREAT CAUTION THIS MORNING. DO NOT DRIVE INTO WATERS OF UNKNOWN DEPTH...AND AVOID ENTERING WATER THAT IS SWIFTLY FLOWING. ADDITIONAL RAIN WILL LIKELY FALL AT TIMES...THIS MORNING AND EARLY AFTERNOON...WHICH MAY AGGRAVATE FLOODING CONDITIONS. BE PREPARED TO ACT QUICKLY IF FLOODING OCCURS...BY MOVING TO HIGHER GROUND.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 12:40 AM CDT | Flash Flood Warning | SHV | Bossier | 4 hr |
| Oct 11, 9:24 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 51 min |
| Oct 11, 10:25 AM CDT | Severe Thunderstorm Warning | SHV | Webster | 50 min |
| Oct 11, 10:39 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne | 51 min |
| Oct 11, 11:21 AM CDT | Severe Thunderstorm Warning | SHV | Lincoln, Union | 39 min |
| Oct 11, 11:55 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 50 min |
| Oct 11, 12:33 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.